Alert archive / Washington / Wind Advisories in 2019
Wind Advisory 4, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Jun 18, 2019, 11:14 AM PDT for 4 counties in Washington. It took effect at Jun 18, 2019, 5:00 PM PDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2019, 11:14 AM PDT (18:14 UTC)
- In effect from
- Jun 18, 2019, 5:00 PM PDT
- Expired
- Jun 19, 2019, 9:00 PM PDT
- In force
- 28 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 149 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887 WWUS76 KOTX 181814 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1114 AM PDT Tue Jun 18 2019 ...GUSTY WINDS EAST OF CASCADES IN CENTRAL WASHINGTON... .Strong winds will develop down the east slopes of the northern Cascade Mountains tonight and into Wednesday. These winds are expected to mix down at times into populated areas near Wenatchee, Chelan and onto the Waterville Plateau and into the Moses Lake Area. Strongest winds are expected overnight into Wednesday morning with localized power outages possible. WAZ034-041-044-190215- /O.NEW.KOTX.WI.Y.0004.190619T0000Z-190619T2000Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- 1114 AM PDT Tue Jun 18 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM PDT WEDNESDAY... The National Weather Service in Spokane has issued a Wind Advisory...which is in effect from 5 PM this afternoon to 1 PM PDT Wednesday. * Winds...West 15 to 25 mph with gusts up to 45 mph. Localized gusts up to 55 mph is expected on the Waterville Plateau, near Beverly and George and on higher benches surrounding Wenatchee and Chelan. * Timing...Strongest wind gusts will occur overnight into Wednesday morning. Winds will remain windy into Wednesday afternoon but wind gusts will not be as strong. * Impacts...Strong winds may blow down tree limbs and result in damage to power lines. Isolated power outages are expected. * Locations...Quincy, George, Royal City, Ephrata, Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
7 follow-up statements
406 WWUS76 KOTX 182131 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 231 PM PDT Tue Jun 18 2019 ...GUSTY WINDS EAST OF CASCADES IN CENTRAL WASHINGTON... .Strong winds will develop down the east slopes of the northern Cascade Mountains tonight and into Wednesday. These winds are expected to mix down at times into populated areas near Wenatchee, Chelan and onto the Waterville Plateau and into the Moses Lake Area. Strongest winds are expected overnight into Wednesday morning with localized power outages possible. WAZ034-041-044-190545- /O.EXT.KOTX.WI.Y.0004.190619T0000Z-190620T0400Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- 231 PM PDT Tue Jun 18 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * Winds...West 15 to 25 mph with gusts up to 45 mph. Localized gusts up to 55 mph is expected on the Waterville Plateau, near Beverly and George and on higher benches surrounding Wenatchee and Chelan. * Timing...Strongest wind gusts will occur overnight into Wednesday morning. Winds will remain windy into Wednesday afternoon but wind gusts will not be as strong. * Impacts...Strong winds may blow down tree limbs and result in damage to power lines. Isolated power outages are expected. * Locations...Quincy, George, Royal City, Ephrata, Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
711 WWUS76 KOTX 182236 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 336 PM PDT Tue Jun 18 2019 ...GUSTY WINDS EAST OF CASCADES IN CENTRAL WASHINGTON... .Strong winds will develop down the east slopes of the northern Cascade Mountains tonight and into Wednesday. These winds are expected to mix down at times into populated areas near Wenatchee, Chelan and onto the Waterville Plateau and into the Moses Lake Area. Strongest winds are expected overnight into Wednesday morning with localized power outages possible. WAZ034-041-044-190645- /O.CON.KOTX.WI.Y.0004.190619T0000Z-190620T0400Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- 336 PM PDT Tue Jun 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * Winds...West 15 to 25 mph with gusts up to 45 mph. Localized gusts up to 55 mph are expected on the Waterville Plateau, near Beverly and George and on higher benches surrounding Wenatchee and Chelan. * Timing...Strongest wind gusts will occur overnight into Wednesday morning. Winds will remain windy into Wednesday afternoon but wind gusts will not be as strong. * Impacts...Strong winds may blow down tree limbs and result in damage to power lines. Isolated power outages are expected. * Locations...Wenatchee, Chelan, Entiat, Cashmere, Waterville, Mansfield, Moses Lake, Ephrata, Othello, and Quincy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
075 WWUS76 KOTX 190437 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 937 PM PDT Tue Jun 18 2019 ...GUSTY WINDS EAST OF CASCADES IN CENTRAL WASHINGTON... .Strong winds will develop down the east slopes of the northern Cascade Mountains through early Wednesday morning with windy conditions persisting into Wednesday evening. These winds are expected to mix down at times into populated areas near Wenatchee, Chelan and onto the Waterville Plateau and into the Moses Lake Area. Localized power outages are possible. WAZ034-041-044-191400- /O.CON.KOTX.WI.Y.0004.000000T0000Z-190620T0400Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- 937 PM PDT Tue Jun 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * Winds...West 15 to 25 mph with gusts up to 45 mph. Localized gusts up to 55 mph are expected on the Waterville Plateau, near Beverly and George and on higher benches surrounding Wenatchee and Chelan. * Timing...Strongest wind gusts will occur through Wednesday morning. Winds will remain windy into Wednesday evening but wind gusts will not be as strong. * Impacts...Strong winds may blow down tree limbs and result in damage to power lines. Isolated power outages are expected. * Locations...Wenatchee, Chelan, Entiat, Cashmere, Waterville, Mansfield, Moses Lake, Ephrata, Othello, and Quincy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
281 WWUS76 KOTX 191217 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 517 AM PDT Wed Jun 19 2019 ...GUSTY WINDS EAST OF CASCADES IN CENTRAL WASHINGTON... .Strong winds will span the east slopes of the northern Cascade Mountains across the western Columbia Basin through the day. These winds are expected to mix down at times into populated areas near Wenatchee, Chelan and onto the Waterville Plateau and into the Moses Lake Area. Localized power outages are possible. WAZ034-041-044-192300- /O.CON.KOTX.WI.Y.0004.000000T0000Z-190620T0400Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- 517 AM PDT Wed Jun 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * Winds...West 20 to 30 mph with gusts up to 50 mph. Localized gusts up to 55 mph are possible on the Waterville Plateau, near Beverly and George and on higher benches surrounding Wenatchee and Chelan. * Timing...Strongest wind gusts will occur through this morning. Winds will remain windy through this evening but wind gusts will not be as strong. * Impacts...Strong winds may blow down tree limbs and result in damage to power lines. Isolated power outages are expected. * Locations...Wenatchee, Chelan, Entiat, Cashmere, Waterville, Mansfield, Moses Lake, Ephrata, Othello, and Quincy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
567 WWUS76 KOTX 191650 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 950 AM PDT Wed Jun 19 2019 ...GUSTY WINDS EAST OF CASCADES IN CENTRAL WASHINGTON... .West winds will gusty through the day and into the evening around Wenatchee, Chelan, Entiat, Waterville, Vantage, George, and Ephrata. Sustained winds of 20 mph with gusts to 30 mph will be common through the afternoon. Spots around Wenatchee, Vantage, and Beverly can expect gusts as high as 50 mph in the 4 PM to 8 PM time frame. Even though it will be breezy through the night, the strongest gusts should subside during the late evening hours. WAZ034-041-044-200400- /O.CON.KOTX.WI.Y.0004.000000T0000Z-190620T0400Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- 950 AM PDT Wed Jun 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * Winds...West 20 to 30 mph with widespread gusts to 40 mph Localized gusts to 50 mph. * Timing...Gusty winds are expected through the day with the potential for localized gusts to 50 mph around Wenatchee, Vantage, Entiat, and Beverly between 4 PM and 8 PM. * Impacts...Strong winds may blow down tree limbs and result in damage to power lines. Isolated power outages are expected. Patchy blowing dust may produce localized visibility reductions near freshly worked fields. * Locations...Wenatchee, Chelan, Entiat, Cashmere, Waterville, Mansfield, Moses Lake, Ephrata, Othello, and Quincy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
590 WWUS76 KOTX 191654 AAA NPWOTX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Spokane WA 954 AM PDT Wed Jun 19 2019 ...GUSTY WINDS EAST OF CASCADES IN CENTRAL WASHINGTON... .West winds will be gusty through the day and into the evening around Wenatchee, Chelan, Entiat, Waterville, Vantage, George, and Ephrata. Sustained winds of 20 mph with gusts to 30 mph will be common through the afternoon. Spots around Wenatchee, Vantage, and Beverly can expect gusts as high as 50 mph in the 4 PM to 8 PM time frame. Even though it will be breezy through the night, the strongest gusts should subside during the late evening hours. WAZ034-041-044-200400- /O.CON.KOTX.WI.Y.0004.000000T0000Z-190620T0400Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- 954 AM PDT Wed Jun 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * Winds...West 20 to 30 mph with gusts up to 55 mph. * Timing...Gusty winds are expected through the day with the potential for localized gusts to 50 mph around Wenatchee, Vantage, Entiat, and Beverly between 4 PM and 8 PM. * Impacts...Strong winds may blow down tree limbs and result in damage to power lines. Isolated power outages are expected. Patchy blowing dust may produce localized visibility reductions near freshly worked fields. * Locations...Wenatchee, Chelan, Entiat, Cashmere, Waterville, Mansfield, Moses Lake, Ephrata, Othello, and Quincy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
193 WWUS76 KOTX 200339 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 839 PM PDT Wed Jun 19 2019 WAZ034-041-044-200445- /O.EXP.KOTX.WI.Y.0004.000000T0000Z-190620T0400Z/ Moses Lake Area-Wenatchee Area-Waterville Plateau- 839 PM PDT Wed Jun 19 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds in the Wenatchee area, the Waterville Plateau, and Moses Lake area have decreased this evening. Winds will remain breezy through the night and Thursday, but damaging winds are not expected at this time. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jun 18, 4:28 AM PDT, 6 hours 46 minutes earlier.
Area forecast discussion, Jun 18, 4:28 AM PDT, 6 hours 46 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
428 AM PDT Tue Jun 18 2019
.SYNOPSIS...
Look for increasing winds today and Wednesday with a cold front
passage cooling Wednesday. By Thursday, high temperatures
will likely be in the 60s and low 70s with a chance for
showers and thunderstorms. A cooler and showery pattern is
expected to persist through next weekend.
&&
.DISCUSSION...
Today and tonight: Flattened zonal flow with jet stream positioned
within close proximity, if not directly overhead, of Washington and
Idaho. Cross cascade pressure gradient is very intense as well. The
end result is going to be a dry and breezy/windy conditions with
some locations in the gaps and lowlands in the lee of the Cascades
under red flag warnings (and some fire weather watches for
tomorrow). Very slight cooling in high temperatures on the order of
one to 5 degrees Fahrenheit compared with yesterday so it will be
rather hot, dry, and windy for most locations.
Wednesday and Wednesday night: Upper level area of low pressure
drops down from Canada with the southern edge of overhanging
Northeast Washington and North Idaho. The result is a reinforcement/
reintensification of the tight surface pressure gradient allowing
for continued breezy/windy coupled with substantial cooling of 10
degrees Fahrenheit in comparison to today's expected high temps. As
mentioned earlier fire weather highlights are in place to address
the concern for spread of any new and existing fires due to the dry
and breezy/windy conditions. Cold conditionally unstable airmass
contained in the upper level low has potential to support
convection. If it forms it would be of the fast moving and weak
short lived pulse variety with a storm motion from northwest to
southeast at 30 mph, so any resulting rainfall would be minimal with
such a fast storm motion.
Thursday and Thursday night: The large upper level low is better
placed overhead. Normal 500mb temps above KOTX run near -15 deg C
with one standard deviation being 4 degrees C. Most model runs
suggest near -25 deg C temps at 500mb overhead Thursday which is on
the order of slightly more than two standard deviations on the cold
side of normal. The coldest temperatures of the seven day forecast
are a result with many a locations expected to be near 10 degrees or
so on the cold side of what would be considered normal for this time
in June. In addition the tropopause is expected to be quite low as a
result of having this cold pool of air overhead and as such any
convection that forms in the resulting cold conditionally unstable
environment is expected to be shallow and quite weak with a storm
motion to the southeast at 20 mph. With operational model members
suggesting considerable baroclinicity and wrap around moisture along
the edges of the resulting cloud shield and any minor shortwaves
rotating in and along the edges of the low have a greater likelihood
of producing clouds and precipitation and as such there are higher
pops and more cloud cover in the forecast in comparison to
Wednesday. /Pelatti
Friday: The cold upper level trough which will be over our area on
Thursday will slowly slide eastward Friday putting us under
northerly flow aloft. This will act to push precipitation chances
towards the eastern portions of our CWA while the Cascades are
forecast to remain mostly dry. In fact, a very low amplitude
transient ridge will try and nose its way into Western WA late
Friday further limiting chances for our western zones.
Saturday: Quasi-zonal northwesterly flow will return on Saturday
although any notable shortwave forcing will remain absent in the
flow. As a consequence, precipitation will be mainly confined to the
higher elevations as orographic forcing acts as the necessary
trigger for showers. However, precipitation chances for the lower
elevations cannot be completely ruled out but do look rather
lackluster at this point.
Sunday and Beyond: An upper level low originating out of the Gulf of
Alaska will position itself somewhere along the British Columbia
Coast come Sunday and turn our upper level winds westerly. Beyond
this, the forecast begins to diverge. Some models continue to track
this upper level low down the West Coast on Monday while other
models/ensembles bring it inland or park it along the Washington
coast. Depending on where this low sets up will ultimately
influence our precipitation chances early next week and thereafter.
One area of higher confidence would be a continuation of the cool
weather pattern as anomalously low heights are evident in nearly
every model solution. For now, plan on continued unsettled weather
next week although whether or not we see more widespread
precipitation remains to be seen. Wilson
&&
.AVIATION...
12Z TAFS: The ridge will gradually flatten today with dry and
more stable conditions across the region. Breezy to locally windy
conditions are expected around the Wenatchee area through the
TAF period, with gusty west winds spilling into KMWH Tuesday evening.
At times during the early morning hours until 15Z Tuesday the stronger
upper level winds will decouple and allow for intervals of low level
wind shear at KEAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 83 52 72 47 66 47 / 0 0 0 0 20 10
Coeur d'Alene 81 52 71 45 62 47 / 0 0 0 10 30 20
Pullman 79 51 69 45 62 45 / 0 0 0 0 20 20
Lewiston 87 58 77 52 68 53 / 0 0 0 0 20 20
Colville 85 44 78 37 70 39 / 0 0 10 10 20 20
Sandpoint 81 52 69 44 61 45 / 0 0 20 20 50 40
Kellogg 77 54 66 47 59 49 / 0 0 10 10 50 40
Moses Lake 90 54 77 47 74 50 / 0 0 0 0 10 10
Wenatchee 84 56 73 51 72 52 / 0 0 0 0 0 0
Omak 87 53 74 48 72 50 / 0 0 0 0 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 2 PM this afternoon to 9 PM PDT Wednesday
for East Washington South Central Cascade Valleys (Zone
676).
Red Flag Warning from 2 PM this afternoon to 9 PM PDT Wednesday
for East Washington Central Cascade Valleys (Zone 677).
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for East Washington Northern Columbia Basin (Zone
673)-East Washington Palouse and Spokane Area (Zone 674).
&&Hazardous weather outlook, Jun 18, 3:04 AM PDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 304 AM PDT Tue Jun 18 2019 IDZ001>004-026-027-WAZ031>033-036>038-043-191015- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Spokane Area-Northeast Mountains-Okanogan Highlands- Okanogan Valley- 304 AM PDT Tue Jun 18 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time. WAZ034-035-041-042-044-191015- Moses Lake Area-Upper Columbia Basin-Wenatchee Area- East Slopes Northern Cascades-Waterville Plateau- 304 AM PDT Tue Jun 18 2019 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Gusty winds and dry conditions will be possible with the potential for elevated fire weather concerns around the lee of the Cascades and Columbia Basin. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Gusty winds and dry conditions will be possible Wednesday with the potential for elevated fire weather concerns around the lee of the Cascades and Columbia Basin.
Nearby
Wind Advisories in Washington, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.